Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

The class number one problem for some non-abelian normal CM-fields of degree 48


Authors: Ku-Young Chang and Soun-Hi Kwon
Journal: Math. Comp. 72 (2003), 1003-1017
MSC (2000): Primary 11R29; Secondary 11R21
DOI: https://doi.org/10.1090/S0025-5718-02-01443-6
Published electronically: October 17, 2002
MathSciNet review: 1954981
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that there is precisely one normal CM-field of degree 48 with class number one which has a normal CM-subfield of degree 16: the narrow Hilbert class field of $\mathbb{Q} (\sqrt{5}, \sqrt{101}, \theta )$ with $ \theta^3 - \theta^2 -5 \theta -1=0$.


References [Enhancements On Off] (What's this?)

  • [CH] P. E. Conner and J. Hurrelbrink, Class number parity, Series in Pure Mathematics, Vol. 8, World Scientific, 1988. MR 90f:11092
  • [CK1] K.-Y. Chang and S.-H. Kwon, Class numbers of imaginary abelian number fields, Proc. Amer. Math. Soc., 128 (2000), 2517-2528. MR 2000m:11108
  • [CK2] K.-Y. Chang and S.-H. Kwon, CM-fields of degree $2pq$, preprint.
  • [CK3] K.-Y. Chang and S.-H. Kwon, The non-abelian normal CM-fields of degree $36$ with class number one, Acta Arith., 101 (2002), 53-61.
  • [H] J. Hoffstein, Some analytic bounds for zeta functions and class numbers, Invent. Math., 55 (1979), 37-47. MR 80k:12019
  • [Ho] K. Horie, On a ratio between relative class numbers, Math. Z., 211 (1992), 505-521. MR 94a:11171
  • [JL] G. James and M. Liebeck, Representations and characters of groups, Cambridge Mathematical Textbooks, Cambridge University Press, 1993. MR 94h:20007
  • [K] M. Daberkow, C. Fieker, J. Klüners, M. Phost, K. Roegner and K. Wildanger, Kant $V_4$, J. Symbolic Comput. 24 (1997), 267-283. MR 99g:11150
  • [Lef] Y. Lefeuvre, Corps diédreaux à multiplication complexe principaux, Ann., Inst. Fourier, 50 (2000), 67-103. MR 2001g:11166
  • [LLO] F. Lemmermeyer, S. Louboutin, et R. Okazaki, The class number one problem for some non-abelian normal CM-fields of degree $24$, J. Théor. Nombres Bordeaux 11 (1999), 387-406. MR 2001j:11104
  • [LO1] S. Louboutin and R. Okazaki, Determination of all non-normal quartic CM-fields and of all non-abelian normal octic CM-fields with class number one, Acta Arith., 67 (1994), 47-62. MR 95g:11107
  • [LO2] S. Louboutin and R. Okazaki, The class number one problem for some non-abelian normal CM-fields of $2$-power degrees, Proc. London Math. Soc., (3) 76 (1998), 523-548. MR 99c:11138
  • [LOO] S. Louboutin, R. Okazaki and M. Olivier, The class number one problem for some non-abelian normal CM-fields, Trans., Amer. Math. Soc. 349 (1997), 3657-3678. MR 97k:11149
  • [Lou1] S. Louboutin, Determination of all quaternion octic CM-fields with class number $2$, J. London Math. Soc., (2) 54 (1996), 227-238. MR 97g:11122
  • [Lou2] S. Louboutin, Upper bounds on $\vert L(1, \chi)\vert$ and applications, Canad. J. Math., 50 (1998), 794-815. MR 99f:11138
  • [Lou3] S. Louboutin, The class number one problem for the non-abelian normal CM-fields of degree $16$, Acta Arith., 82 (1998), 173-196. MR 98j:11097
  • [Lou4] S. Louboutin, The class number one problem for the dihedral and dicyclic CM-fields, Colloq. Math. 80 (1999), 259-265. MR 2000e:11140
  • [Lou5] S. Louboutin, Computation of relative class numbers of CM-fields by using Hecke L-functions, Math. Comp., 69 (2000), 371-393. MR 2000i:11172
  • [Lou6] S. Louboutin, Computation of $L(0, \chi)$ and of relative class numbers of CM-fields, Nagoya Math. J., 161 (2001), 171-191. MR 2002e:11151
  • [LP1] S. Louboutin and Y.-H. Park, Class number problems for dicyclic CM-fields, Publ. Math. Debrecen, 57 (2000), 283-295. MR 2001m:11196
  • [LP2] S. Louboutin and Y.-H. Park, The Class number one problem for the non-abelian normal CM-fields of degree $42$, preprint.
  • [LPL] S. Louboutin, Y.-H. Park and Y. Lefeuvre, Construction of the real dihedral number fields of degree $2p$. Applications, Acta Arith. 89 (1999), 201-215. MR 2000g:11101
  • [M] J. M. Masley, Class numbers of real cyclic number fields with small conductor, Compositio Math. 37 (1978), 297-319. MR 80e:12005
  • [Ma] S. Mäki, The determination of units in real cyclic sextic fields, Lecture Notes in Math., Vol. 797 (1980), Springer-Verlag. MR 82a:12004
  • [Mar] J. Martinet, Sur l'arithmétique des extensions galoisiennes à groupe de Galois diedral d'ordre $2p$, Ann. Inst. Fourier (Grenoble) 19 (1969), 1-80. MR 41:6820
  • [O] A. M. Odlyzko, Some analytic estimates of class numbers and discriminants, Invent. Math., 29 (1975), 279-286. MR 51:12788
  • [Ok] R. Okazaki, Inclusion of CM-fields and divisibility of relative class numbers, Acta Arith. 92 (2000), 319-338. MR 2001h:11138
  • [P] Y.-H. Park, The class number one problem for the non-abelian normal CM-fields of degree $24$ and $40$, Acta Arith., 101 (2002), 63-80.
  • [Pa] C. Batut, K. Belabas, D. Bernardi, H. Cohen, M. Olivier, Pari-GP version $2.0.11$.
  • [PK] Y.-H. Park and S.-H. Kwon, Determination of all non-quadratic imaginary cyclic number fields of $2$-power degree with relative class number $\leq 20$, Acta Arith., 83 (1998), 211-223. MR 99a:11125
  • [PsK] S.-M. Park and S.-H. Kwon, The class number one problem for normal CM-fields of degree $32$ II, preprint.
  • [W] L. Washington, Introduction to cyclotomic fields, 2nd ed., Grad. Texts in Math., Vol. 83, Springer-Verlag, 1997. MR 97h:11130
  • [Y] K. Yamamura, The determination of the imaginary abelian number fields with class number one, Math. Comp. 62 (1994), 899-921. MR 94g:11096
  • [YK] H.-S. Yang and S.-H. Kwon, The non-normal quartic CM-fields and the octic dihedral CM-fields with relative class number two, J. Number Theory 79 (1999), 175-193. MR 2000h:11117
  • [YPK] H.-S. Yang, S.-M. Park and S.-H. Kwon, Class number one problem for normal CM-fields of degree $32$, preprint.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 11R29, 11R21

Retrieve articles in all journals with MSC (2000): 11R29, 11R21


Additional Information

Ku-Young Chang
Affiliation: Information Security Basic Research Team, ETRI, 161 Kajong-dong, Yusong-Gu, 305-350, Taejon, Korea
Email: jang1090@etri.re.kr

Soun-Hi Kwon
Affiliation: Department of Mathematics Education, Korea University, 136-701, Seoul, Korea
Email: shkwon@semi.korea.ac.kr

DOI: https://doi.org/10.1090/S0025-5718-02-01443-6
Received by editor(s): March 24, 2000
Received by editor(s) in revised form: December 26, 2000, May 2, 2001, and September 5, 2001
Published electronically: October 17, 2002
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society